Alert archive / Arizona / Special Weather Statements in 2017
Special Weather Statement, NWS Tucson, AZ
NWS Tucson, AZ issued this special weather statement at Jul 27, 2017, 2:13 PM MST for Cochise County, Arizona. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2017, 2:13 PM MST (21:13 UTC)
- Expired
- Jul 27, 2017, 2:45 PM MST
- In force
- 32 min
- Issued by
- NWS Tucson, AZ
County Cochise County, AZ
The radar
The Tucson radar (KEMX), 74 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 12:00Z, 9.2 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 351 J/kg
- Mixed-layer CIN
- -249 J/kg
- Mixed-layer LCL
- 1946 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
245
WWUS85 KTWC 272113
SPSTWC
Special Weather Statement
National Weather Service Tucson AZ
213 PM MST THU JUL 27 2017
AZZ507-513-272145-
Upper San Pedro River Valley including Sierra
Vista/Benson-Dragoon/Mule/Huachuca and Santa Rita Mountains including
Bisbee/Canelo Hills/Madera Canyon-
213 PM MST THU JUL 27 2017
...SIGNIFICANT WEATHER ADVISORY FOR UNTIL 245 PM MST...
At 210 PM MST, Doppler radar was tracking a strong thunderstorm 7
miles west of Bisbee. this storm was nearly stationary.
Half inch hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
State route 80 near the junction with Highway 90 northwest of
Bisbee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3151 11003 3141 10995 3138 11004 3139 11010
3150 11013
TIME...MOT...LOC 2110Z 000DEG 0KT 3144 11001
$$
CernigliaWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this special weather statement went out at Jul 27, 1:54 PM MST, 19 minutes earlier.
Area forecast discussion, Jul 27, 1:54 PM MST, 19 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 154 PM MST Thu Jul 27 2017 .SYNOPSIS...Expect daily rounds of afternoon and evening thunderstorms across southeast Arizona into early next week. Rain will be heavy in some locations. As storm coverage increases, high temperatures will cool slightly to below normal readings from Friday through the weekend. && .DISCUSSION...Radar starting to light up over SE AZ, a little behind schedule timewise when comparing to some of the mesoscale models. This is all in response to a 55 kt 250 mb jet max moving across the international border area and an upper level feature moving west out of New Mexico. While storms will move at a decent pace for the monsoon, coverage of storms and rain rates will be sufficient for some areas of heavy rain. Additionally, as storms move into the lower deserts, DCAPE values of 1100-1300 J/kg could result in wind gusts of 50-60 mph. Expect best rain coverage from late afternoon into the evening hours. However, at least scattered showers and a few storms should persist into the overnight hours. Tucson Metro could get in on the rain as early as the afternoon commute. The next several days should be an active period, with daily rounds of thunderstorms expected. While not every location will see rain every day, some areas could receive significant rain totals by Monday. Increased cloud coverage and showers/thunderstorms will result in slightly cooler daytime temperatures. Models suggest the pattern will ease back slightly into a more typical monsoon pattern next week, but at least isolated to scattered thunderstorm coverage is expected each afternoon and evening. && .AVIATION...Valid thru 29/00Z. TSRA are expected to continue into this evening across much of southeast Arizona. MVFR cigs and vsbys likely in TSRA with gusty winds to 40-50 kts possible. Scattered SHRA/TSRA will linger through the overnight hours. Another decent round of TSRA is forecast Friday. Sfc winds generally less than 12 knots outside of thunderstorms. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER... An active monsoon pattern will continue with daily shower/storm chances across much of southeast Arizona into early next week. As such, elevated humidities will remain in place through the weekend into next week with excellent overnight recoveries. Outside of thunderstorm winds, expect 20-foot winds to remain at or below 15 mph and follow typical upslope/down valley diurnal patterns. Fire weather concerns are low through at least late next week. && .TWC WATCHES/WARNINGS/ADVISORIES...None. && Drozd Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
In the hours before
Special weather statement, Jul 27, 1:38 PM MST, 35 minutes before
Special Weather Statement
National Weather Service Tucson AZ
138 PM MST THU JUL 27 2017
AZZ509-510-272130-
Upper Gila River and Aravaipa Valleys including Clifton/Safford-White
Mountains of Graham and Greenlee Counties including Hannagan Meadow-
138 PM MST THU JUL 27 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL GRAHAM AND NORTHERN
GREENLEE COUNTIES UNTIL 230 PM MST...
At 136 PM MST, Doppler radar was tracking a cluster of strong
thunderstorms on the south side of the Mogollon Rim, near Hannagan
Meadow, moving southwest at 10 mph.
Half inch hail, winds in excess of 40 mph, heavy rain and frequent
lightning will be possible with these storms.
Locations impacted include...
Hannagan Meadow, Point-Of-Pines, Rose Peak and Blue.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3353 10905 3332 10937 3332 10999 3358 10999
3357 10988 3353 10982 3348 10981 3348 10977
3358 10966 3358 10962 3362 10959 3362 10953
3370 10945 3373 10936 3378 10934 3378 10905
TIME...MOT...LOC 2036Z 062DEG 9KT 3354 10933
KDSpecial weather statement, Jul 27, 2:13 PM MST, 0 minutes before
Special Weather Statement
National Weather Service Tucson AZ
213 PM MST THU JUL 27 2017
AZZ507-513-272145-
Upper San Pedro River Valley including Sierra
Vista/Benson-Dragoon/Mule/Huachuca and Santa Rita Mountains including
Bisbee/Canelo Hills/Madera Canyon-
213 PM MST THU JUL 27 2017
...SIGNIFICANT WEATHER ADVISORY FOR UNTIL 245 PM MST...
At 210 PM MST, Doppler radar was tracking a strong thunderstorm 7
miles west of Bisbee. this storm was nearly stationary.
Half inch hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
State route 80 near the junction with Highway 90 northwest of
Bisbee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3151 11003 3141 10995 3138 11004 3139 11010
3150 11013
TIME...MOT...LOC 2110Z 000DEG 0KT 3144 11001
CernigliaThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 1:30 PM MST | Areal Flood Advisory | TWC | Cochise | 3 hr |
| Jul 27, 1:38 PM MST | Special Weather Statement | TWC | Greenlee | 52 min |
| Jul 27, 2:01 PM MST | Areal Flood Advisory | TWC | Cochise | 3 hr |
| Jul 27, 2:17 PM MST | Special Weather Statement | TWC | Cochise | 28 min |
| Jul 27, 2:24 PM MST | Areal Flood Advisory | TWC | Graham | 111 min |
| Jul 27, 2:27 PM MST | Special Weather Statement | TWC | 33 min | |
| Jul 27, 2:47 PM MST | Special Weather Statement | TWC | Graham | 43 min |
| Jul 27, 4:09 PM MST | Special Weather Statement | TWC | Graham | 36 min |
| Jul 27, 4:45 PM MST | Flash Flood Warning | TWC | Graham | 2 hr |
| Jul 27, 4:56 PM MST | Flash Flood Warning | TWC | Cochise | 3 hr |
Nearby
Special Weather Statements in Arizona, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.